Heavy Snow, La Salle
- When
- February 17, 4:00 AM CST to 5:00 PM CST
- Where
- La Salle forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.344, -88.886 (the zone’s center; the record gives no point)
Heavy snow fell during the morning and afternoon of February 17th dropping 6 to 9 inches of snow across portions of east central and northeast Illinois. 0 inches in Burr Ridge.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Heavy snow fell during the morning and afternoon of February 17th dropping 6 to 9 inches of snow across portions of east central and northeast Illinois. Some of the high snow reports include: 9.4 inches near Watseka; 8.1 inches near Oak Park; 8.0 inches near New Lenox; 7.1 inches southwest of Plainfield; 7.0 inches in Pontiac; 6.5 inches in Minooka; 6.3 inches near Mendota; 6.2 inches near Bonfield; 6.2 inches in St Charles; and 6.0 inches in Burr Ridge.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 17, 3:30 AM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
330 AM CST MON FEB 17 2014
.DISCUSSION...
330 AM CST
SHORT TERM (THROUGH TONIGHT)...
MAIN CONCERNS ARE WITH INCREASED POTENTIAL FOR A PERIOD OF HEAVY
SNOW THIS AFTERNOON FOR THE ENTIRE CWA WHICH COULD HAVE SIGNIFICANT
IMPACTS WITH WHITE OUT CONDITIONS UNDER POSSIBLE TWO TO THREE
INCH PER HOUR SNOWFALL RATES SOME OF WHICH COULD FALL UNDER
CONVECTIVE ELEMENTS...WITH AREA WIDE 4 TO 8 INCHES LIKELY AND SOME
ISOLATED AMOUNTS NEAR 10 INCHES DEFINITELY NOT OUT OF THE QUESTION.
IMPRESSIVE STRONG STORM ANTICIPATED TO TAKE SHAPE OVER THE AREA
LATER TODAY CAN BE OBSERVED ON SATELLITE IMAGERY...WITH MID/UPPER
LEVEL TROUGH CURRENTLY PUSHING EAST THROUGH THE NORTHERN PLAINS. OUT
AHEAD OF THIS SYSTEM...LATEST RAP ANALYSIS DEPICTING STRONG
ISENTROPIC ASCENT OCCURRING ACROSS THE ENTIRE REGION INCLUDING
LOCALLY OVER THE CWA. THIS HAS RESULTED IN PERSISTENT MID/HIGH LEVEL
CLOUD COVER TO STREAM OUT AHEAD OF THIS SYSTEM...WITH CURRENT RADAR
IMAGERY LIGHTING UP WITH SOME DECENT RETURNS. ALTHOUGH RATHER DRY
AIR IN PLACE HAS LIMITED ANY PRECIP TO REACH THE SURFACE AND
ANTICIPATE FOR THIS TO FURTHER BE THE CASE OVER THE NEXT COUPLE OF
HOURS. WHAT COULD BE EXPECTED IN THE NEAR TERM ARE SOME ISOLATED
FLURRIES PRIMARILY OVER THE NORTHWEST HALF OF THE CWA...WITH RFD
CURRENTLY REPORTING 9 MILES IN LIGHT SNOW. ISENTROPIC ASCENT WILL
CONTINUE THIS MORNING...WITH SHORT TERM GUIDANCE HINTING AT THE
POSSIBILITY FOR FURTHER PRECIP DEVELOPMENT ENTERING THE SOUTHWEST CWA
JUST AFTER THE 12Z TIME FRAME. PREVIOUSLY DISCUSSED WARMING/WARM
WEDGE STILL ANTICIPATED HERE THIS MORNING AND COULD INITIALLY BRING
A WINTRY MIX BUT STAYING CONFINED TO THE SOUTHERN HALF OF THE
CWA...PRIMARILY SOUTH OF THE I80 CORRIDOR. IF ANYTHING WERE TO OCCUR
DURING THIS TIME FRAME...ANTICIPATE IT TO BE ON THE LIGHTER SIDE
WITH THE PREVIOUSLY MENTIONED DRIER AIR STILL NEEDING TO BE
OVERCOME. NONETHELESS...WITH AN ANTICIPATED SLOWING TREND WITH THE
EVOLUTION OF TODAY'S SYSTEM...THIS WINTRY MIX COULD BE MORE PREVALENT
THAN PREVIOUSLY THOUGHT TO START THE PERIOD. SO HAVE INCLUDED CHANCE
ZR/IP IN THE GRIDS THROUGH 15Z.
CAN MAKE OUT TWO SEPARATE PIECES OF STRONG ENERGY TRAVERSING THE
MID LEVEL FLOW...NOW WITH ALL GUIDANCE IN STRONG AGREEMENT WITH THE
EVOLUTION OF THIS ENERGY AS IT APPROACHES THE REGION. ABOUT THE ONLY
DIFFERENCE AT THIS TIME IS SOME SLIGHT TIMING DIFFERENCES WITH THE
APPROACH OF THE BETTER FORCING/PRECIP LATER TODAY. A CONTINUED
SLOWER TREND HAS BEEN THE PREFERRED TREND HERE THIS MORNING...AND
HAVE DELAYED HIGHEST POPS TODAY. ALTHOUGH DID NOT OVERLY STRAY TOO
MUCH WITH THE PREVIOUSLY MENTIONED ISENTROPIC ASCENT AND POTENTIAL
PRECIP OUT AHEAD OF IT. HAVE CONTINUED THE MENTION IN THE GRIDS FOR
A MIX OF SLEET FOR LATER IN THE MORNING...MAINLY FOR THE SOUTHERN
TIER OF COUNTIES. ALTHOUGH THERMAL PROFILES WOULD BE SUPPORTIVE OF
THIS WINTRY MIX CONTINUING...HAVE LIMITED MENTION OF THIS MIX AS
BETTER FORCING SHOULD BE ARRIVING DURING THIS TIME. WHATEVER
LINGERING WARM WEDGE IN THE COLUMN WILL QUICKLY COOL THE COLUMN TO
THE WET BULB AS STRONG DYNAMIC FORCING ARRIVES...WITH ANY MIX
QUICKLY CHANGING OVER TO ALL SNOW.
ONCE AGAIN...ALL GUIDANCE POINTING AT SIGNIFICANT SNOWFALL RATES
BEGINNING AT SOON AS LATE MORNING FOR THE WESTERN CWA. TWO PIECES OF
ENERGY WILL PHASE TOGETHER BY EARLY AFTERNOON...WITH THIS MID/UPPER
LEVEL TROUGH BECOMING NEGATIVELY TILTED. AS THIS OCCURS...ATTENDANT
LOW TO DEEPEN AS IT MOVES THROUGH CENTRAL ILLINOIS WITH 850MB LOW
REALLY BEGINNING TO TAKE SHAPE. STRONG DYNAMICAL FORCING ASSOCIATED
WITH THIS MID LEVEL TROUGH AND SIGNIFICANT HEIGHT FALLS WILL ALLOW
FORCING TO SWING THROUGH THE CWA BY LATE MORNING INTO THE EARLY
AFTERNOON. ASSOCIATED FRONTOGENETICAL FORCING WILL LIKEWISE PUSH
EAST THROUGH THE AREA THIS AFTERNOON...WITH THE PRESENCE OF NEGATIVE
EPV. THIS PRESENCE OF BOTH SLANTWISE AND UPRIGHT MOTIONS ARE LEADING
FOR SOME REALLY IMPRESSIVE VERTICAL MOTION...WITH FORECAST OMEGA
AMONG ALL GUIDANCE SOME OF THE HIGHEST IVE OBSERVED IN SOME TIME.
THE STRONGEST VERTICAL MOTIONS ARE EXPECTED TO PUSH EAST TO WEST
ACROSS THE CWA INTO THE EARLY AFTERNOON TIME FRAME AND CONTINUING
THROUGH MID/LATE AFTERNOON...WITH FORCING CENTERED RIGHT IN THE
MIDDLE OF THE CWA. ALTHOUGH CURRENT FORECAST SNOW TOTALS ARE THE
HIGHEST IN THESE LOCATIONS...TOTALS DONT STRAY TOO MUCH FROM THE
AMOUNTS ACROSS THE REMAINING CWA. THIS IS IN DUE TO PART TO HOW
UNSTABLE THIS SYSTEM WILL BE...INCLUDING CONVECTIVE INSTABILITY.
BOTH NAM/GFS SHOWING IMPRESSIVE MUCAPE TO PUSH NORTHEAST THROUGH THE
CWA AS EARLY AS MID MORNING...AND THE BEGINNING STAGES OF THIS CAN
ALREADY BE OBSERVED TO OUR WEST/SOUTHWEST WITH LATEST RAP ANALYSIS
DEPICTING 100-200 J/KG OVER IOWA/MISSOURI/KANSAS. WITH SREF GUIDANCE
INDICATING HIGH PROBABILITIES OF AT LEAST 50-100 J/KG OF MUCAPE TO
MOVE OVERHEAD LATER TODAY...FEEL THAT THE NAM/GFS SOLUTION OF 100 TO
ALMOST 300 J/KG IS NOT OF THE QUESTION. THE PRESENCE OF THIS STRONG
FORCING...STRONG INSTABILITY AND ABUNDANCE OF MOISTURE NOT ONLY
LIKELY BEING PRESENT BUT ALSO COMING TOGETHER...HAS STEERED THE
FORECAST SIGNIFICANTLY MORE PESSIMISTIC THIS MORNING.
HEAVIEST SNOW...WHICH WILL FALL WITH HIGH INTENSITIES AND POSSIBLY
AT A RATE OF TWO TO THREE INCHES PER HOUR AT TIMES SHOULD ARRIVE THE
FAR WESTERN CWA BY MID/LATE MORNING...AND THEN SPREADING EAST
THROUGH THE REMAINING CWA BY EARLY AFTERNOON. EXPECT THESE HIGH
SNOWFALL INTENSITIES THROUGH MID TO LATE AFTERNOON...AND POSSIBLY
CONTINUE INTO THE EARLY EVENING FOR THE EASTERN THIRD OF THE CWA.
THIS HEAVY SNOW WILL QUICKLY ACCUMULATE ON ROADS WITH NEAR
VISIBILITY LIKELY UNDER THIS HEAVY SNOW...CREATING VERY HAZARDOUS
CONDITIONS. AS WAS MENTIONED PREVIOUSLY...THE HIGHEST TOTALS ARE IN
THE CWA ALIGNED WITH THE BETTER FORCING...BUT FEEL THAT ANY LACKING
FORCING WILL BE SUPPLEMENTED WITH THE CONVECTIVE NATURE OF THIS
SYSTEM. CONVECTIVE ALLOWING MODELS INDICATE THE PRESENCE OF THUNDER
BREAKING OUT BY EARLY AFTERNOON. ALTHOUGH GUIDANCE IS HINTING THAT
THIS WILL BE MORE PREFERRED ACROSS THE SOUTHERN CWA...WITH GUIDANCE
INDICATING INSTABILITY INTO SOUTHERN WISCONSIN...HAVE INCLUDED A
CHANCE FOR THUNDER IN THE GRIDS FOR THE ENTIRE CWA. ITS THESE
CONVECTIVE ELEMENTS WHICH COULD SUPPLEMENT HIGHER RATES AND
RESULTANT SNOWFALL TOTALS. SO FOR THE WARNING ISSUED
OVERNIGHT...WILL HAVE AREA WIDE 4 TO 8 INCHES WITH THE POSSIBILITY OF
SLIGHTLY HIGHER AMOUNTS NEAR 10 INCHES. IF THESE CONVECTIVE ELEMENTS
WERE TO MATERIALIZE...THEN AREAS DEFINITELY COULD OBSERVE THESE
HIGHER AMOUNTS. ALSO...ITS POSSIBLE THAT THESE AMOUNTS COULD BE
OBSERVED IN A 4-6 HOUR WINDOW. HAVE THE WARNING ENDING EARLY THIS
EVENING FOR THE WESTERN CWA AND THEN AT 3Z LATER THIS EVENING FOR
THE EASTERN CWA. IF LATER GUIDANCE THIS MORNING CONTINUES TO SUPPORT
CURRENT THINKING...SITUATION FORECAST TO UNFOLD LATER THIS AFTERNOON
WILL DEFINITELY BE SOMETHING TO NOT TAKE LIGHTLY.
RODRIGUEZ
LONG TERM (TUESDAY THROUGH SUNDAY)...
FAST ON THE HEELS OF TODAY'S DEPARTING SYSTEM WILL BE ANOTHER
NORTHERN STREAM SYSTEM TRACKING ACROSS SOUTHERN CANADA. VERY STRONG
WARM AIR ADVECTION WILL BE UNDERWAY ALOFT TUES MORNING AND
EVENTUALLY DEVELOPING AT THE SURFACE AS SOUTHERLY WINDS PICK UP.
DEEP AND FRESHLY RELOADED SNOW COVER OVER THE AREA WILL UNDOUBTEDLY
RETARD THE WARM UP...BUT STILL THINK TEMPS SHOULD MANAGE TO CLIMB
ABOVE FREEZING MOST AREAS FOR THE FIRST TIME IN WEEKS TUES
AFTERNOON.
WEAK COLD FRONT MOVES THROUGH TUESDAY EVENING WITH LITTLE FANFARE
AND BARELY TIME FOR MUCH COLD AIR TO SEEP SOUTHWARD BEFORE WARM AIR
ADVECTION BEGINS AGAIN LATER WEDNESDAY IN ADVANCE OF LATE WEDNESDAY
NIGHT INTO THURSDAY'S WELL ADVERTISED BIG HULLABALOO. NOT
SURPRISINGLY GIVEN THE COMPLEXITY OF THE PATTERN AND DEALING WITH
PHASING ISSUES...MODELS HAVE FLOPPED BACK FROM THEIR PREVIOUS FLIP
WITH MORE EMPHASIS ON A STRENGTHENING SOUTHERN LOW LIFTING NORTHEAST
INTO THE GREAT LAKES. STILL SOME DIFFERENCES IN STRENGTH AND EXACT
TRACK...BUT ECMWF/GFS NOW AGREE ON TAKING A SFC LOW OVER NORTHERN
MISSOURI 18Z THURS NORTHEAST TO THE UPPER GREAT LAKES BY THURSDAY
NIGHT...WITH CONSIDERABLE DEEPEN OF THE LOW ALONG THE WAY. ECMWF AND
06Z NAM ARE STRONGER AND A BIT FARTHER NORTHWEST...BUT NAM/GFS/ECMWF
ALL HAVE THE SAME GENERAL IDEA.
FIRST FORECAST ISSUE WILL BE WEDNESDAY NIGHT AS INITIAL BATCH OF WAA
PRECIP BREAKS OUT AND LIFTS NORTH ACROSS THE AREA. MODEL QPF REMAINS
FAIRLY HIGH AND WITH SOME ELEVATED INSTABILITY ALSO EVIDENT IN THE
MODELS...CERTAINLY ENOUGH TO WARRANT A CONTINUED SLIGHT CHANCE
MENTION OF THUNDERSTORMS. THE BIGGEST PROBLEM WED NIGHT WILL BE HOW
FAST THE 2M TEMPS WARM UP. WHILE VERY STRONG WAA WILL BE TAKING
PLACE ALOFT...INITIALLY EASTERLY WINDS OVER THE AREA AND DEEP SNOW
PACK COULD ALLOW FOR A RATHER PROLONGED PERIOD OF FREEZING RAIN AND
AN ICING THREAT DEPENDING ON SFC TEMPS. MANY OF THE MODEL SUGGEST A
SURGE OF WARM LATE WEDNESDAY NIGHT...ESPECIALLY SOUTHERN CWA...BUT
ITS GOING TO BE CLOSE. ONLY A MATTER OF A COUPLE DEGREES COULD MEAN
THE DIFFERENCE BETWEEN A SIGNIFICANT ICING PROBLEM AND ALL RAIN AND
THIS FAR OUT IT REALLY IS ANYONE'S GUESS WHAT SIDE OF 32F ANY ONE
GIVEN AREA WILL END UP ON AS THE RAIN FALLS. CERTAINLY FARTHER NORTH
WOULD STAND THE BETTER CHANCE OF FREEZING RAIN...BUT THE ICING
POTENTIAL CANNOT BE RULED OUT EVEN OVER SOUTHERN PORTIONS OF THE CWA.
THIS LATEST SWING IN THE MODELS TOWARD A MORE AMPLIFIED SOUTHERN LOW
TRACKING NORTH IS BAD NEWS FOR IN THE HYDROLOGY DEPARTMENT. WHILE
NOT AS HORRIFYING AS THE NIGHTMARE SCENARIO THE ECMWF HAD BEEN
PAINTING A COUPLE DAYS AGO WITH 50 AND NEAR 60F DEWPOINTS TO THE
WISCONSIN LINE...THE LATEST GUIDANCE DOES DRAG THE 40F ISODROSOTHERM
FAR NORTH INTO THE AREA ON THURSDAY...WITH EVEN SOME 50F DEWPOINTS
FAR SOUTHERN CWA. THE HIGHER THE DEWPOINTS THE MORE RAPID THE SNOW
MELT WILL BE AND THE MORE OF A PROBLEM ANY MODERATE TO HEAVY RAIN
THAT FALLS WILL POSE THURSDAY. TEMPS LOOK TO CLIMB SAFELY ABOVE
FREEZING THURS AM EVEN NORTH TO THE WI BORDER ENDING THE FRZ RAIN
THREAT...BUT WITH PWATS PROGGED TO CLIMB TO OVER AN INCH (200-250%
OF NORMAL) THURSDAY THE POTENTIAL WILL EXIST FOR HEAVY RAINFALL.
HAVE ALREADY BEEN HARPING ON ALL THE HYDRO CONCERNS IN THE ESF
ISSUED FRIDAY AND UPDATED OVER THE WEEKEND AND REALLY NO BIG CHANGES
IN THINKING AT THIS POINT OTHER THAN TO SAY THE FLOOD POTENTIAL IS
LOOKING MORE OMINOUS THAN IT DID 24 HOURS AGO.
STRONG COLD FRONT LOOKS TO SWEEP THROUGH THURSDAY EVENING BRINGING
AN END TO THE RAIN AND POSSIBLE THUNDERSTORMS AND ALLOWING DRIER AND
COLDER AIR TO FILTER INTO THE REGION. WHILE COLDER AIR FILTERS IN
FOR THE WEEKEND WITH MEDIUM RANGE MODELS SUGGESTING ONE OR TWO
SYSTEM COULD AFFECT THE REGION WITH WHAT WOULD PROBABLY BE SOME
SNOWFALL. TIMING AND TRACK OF THESE LOWER AMPLITUDE WAVES ARE ALL
OVER THE PLACE IN THE MODELS SO ONLY CARRYING LOW CHANCES POPS FOR
NOW.
IZZI
&&
.HYDROLOGY...
330 AM CST
LATEST MODEL GUIDANCE DOES LOOK MORE WORRISOME THAN IT DID 24
HOURS AGO REGARDING THE FLOOD POTENTIAL THURSDAY...POSSIBLY
LINGERING INTO THE WEEKEND. MORE DETAIL METEOROLOGICAL DISCUSSION
IS ABOVE. NO CHANGES REALLY TO THE PREVIOUS HYDROLOGICAL
DISCUSSION OTHER THAN SLIGHTLY MORE SNOW AND SNOW WATER
EQUIVALENT IS EXPECTED TO BE IN PLACE AFTER TODAY'S SNOW SYSTEM.
WILL FRESHEN UP THE ESF AGAIN THIS MORNING BUT NOT PLANNING ANY
BIG CHANGES.
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 06Z...
* SLIGHT CHANCE FOR SNOW SHOWERS DURING THE MORNING
* HEAVY SNOW TO DEVELOP EARLY AFTERNOON WITH OCNL VSBY BETWEEN
1/16SM AND 1/4SM EXPECTED
* SLIGHT CHANCE OF THUNDERSTORM (THUNDERSNOW) IN THE AFTERNOON
* STRONG SOUTHEAST WINDS DEVELOP DURING MORNING WITH GUSTS TO
AROUND 25KT EXPECTED...DIMINISHING AS HEAVY SNOW STARTS
* QUICK IMPROVEMENT AS SNOW ENDS EARLY MONDAY EVENING
IZZI
//DISCUSSION...UPDATED 06Z...
LAKE EFFECT MVFR CIGS LIKELY TO PERSIST FOR AT LEAST A FEW MORE
HOURS OVERNIGHT BEFORE PROBABLY BREAKING UP LATE. CONTINUE TO SEE
SOME MODELS STARTING UP SNOW SHOWERS DURING THE MORNING HOURS
MONDAY...WHICH IF IT WERE TO HAPPEN COULD RESULT IN A MUCH EARLIER
ONSET TO IFR CONDITIONS THAN INDICATED IN THE CURRENT TAFS.
HANDLING THIS WITH A VCSH IN THE TAFS AND WILL MONITOR
RADAR/SATELLITE TRENDS THIS MORNING AND RE-ACCESS LATER. STRONG
PRESSURE FALLS TO OUR WEST IN RESPONSE TO THE DEVELOPING LOW WILL
RESULT IN A QUICK RAMP UP OF SOUTHEAST WINDS EARLY MONDAY MORNING
WITH GUSTS OF 25-30KT EXPECTED BY MID-LATE MORNING.
BIG STORY WILL BE THE INTENSE SNOW EXPECTED TO DEVELOP MONDAY
AFTERNOON. ALL INDICATIONS ARE THAT 3 TO 6 HOUR LONG WINDOW OF
MODERATE TO HEAVY SNOW WILL OCCUR MONDAY AFTERNOON. GETTING FAIRLY
STRONG SIGNALS IN THE MODELS TO SUPPORT PERIODIC VERY HEAVY
SNOWFALL WITH EVEN A SMALL CHANCE OF ISOLATED THUNDERSTORMS.
WINDS WILL SUBSIDE AS SNOW BEGINS BUT WITH SNOWFALL RATES OF AT
LEAST AN INCH PER HOUR LIKELY AND CRIPPLING RATES OF 2"+ PER HOUR
POSSIBLE THE DECREASING WINDS WILL BE A BIT OF A MOOT POINT.
CONDITIONS ARE LIKELY TO QUICKLY IMPROVE AS THE TROUGH MOVES
THROUGH EARLY MONDAY EVENING. WINDS WILL SHIFT TO WESTERLY AND
THERE WILL PROBABLY BE SEVERAL HOURS OF LINGER MVFR CIGS INTO THE
EVENING HOURS.
IZZI
//ORD AND MDW CONFIDENCE...UPDATED 06Z...
* LOW CONFIDENCE IN SNOW POTENTIAL BETWEEN 13-18Z MONDAY
* HIGH CONFIDENCE IN ONSET TIME OF MOD-HVY SNOW +/- AN HOUR OR
TWO
* MEDIUM CONFIDENCE IN OCNL VSBY 1/4SM OR LOWER WITH ACCUMULATION
RATES OF 1"/HOUR OR GREATER
* MEDIUM-HIGH CONFIDENCE ON END TIME OF SNOW MONDAY EVENING +/- AN
HOUR OR TWO
* HIGH CONFIDENCE IN REMAINDER OF FORECAST ELEMENTS
IZZI
//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...
TUESDAY AND WEDNESDAY...PREDOMINANTLY VFR.
THURSDAY...RAIN/FOG/IFR LIKELY. FZRA POSSIBLE IN THE MORNING.
FRIDAY...VFR PROBABLE.
SATURDAY...CHANCE OF RA OR SN.
MDB
&&
.MARINE...
324 AM CST
HAVE HOISTED A GALE WARNING FOR A LARGE PORTION OF CENTRAL LAKE
MICHIGAN FOR TODAY. THE DEEPER SFC LOW IN THE MODELS SHOULD RESULT
IN A PERIOD OF SOUTHEAST GALES THIS MORNING INTO THE EARLY AFTERNOON
BEFORE THE BAGGIER PRESSURE GRADIENT APPROACHES THE LAKE ASSOCIATED
WITH THE INVERTED TROUGH NORTH OF THE LOW TRACKING ACROSS DOWNSTATE
IL AND IN. BRIEF SHOT OF WESTERLY WINDS TONIGHT IN THE WAKE OF THE
TROUGH AND DEPARTING LOW BEFORE SOUTHERLY WINDS BEGIN TO REALLY
CRANK UP AGAIN ON TUESDAY AS ANOTHER STRONG LOW TRACK EAST ACROSS
THE SOUTHERN CANADIAN PRAIRIES. COULD BE BORDERLINE SOUTHERLY GALES
ON TUESDAY AFTERNOON AS WELL...BUT FOR NOW JUST STUCK WITH OCNL GALE
WORDING IN THE GLF AND WILL LET NEXT SHIFT GET ANOTHER LOOK BEFORE
DECIDING ON POSSIBLE GALE HEADLINES FOR TUESDAY.
IZZI
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WINTER STORM WARNING...ILZ003-ILZ004-ILZ005-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ019-ILZ020-ILZ021-ILZ032-ILZ039 UNTIL 6 PM MONDAY.
WINTER STORM WARNING...ILZ006-ILZ013-ILZ014-ILZ022-ILZ023-
ILZ033...9 AM MONDAY TO 9 PM MONDAY.
IN...WINTER STORM WARNING...INZ001-INZ002-INZ010-INZ011-INZ019...9 AM
MONDAY TO 9 PM MONDAY.
LM...GALE WARNING...LMZ366-LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-
LMZ868-LMZ870-LMZ872-LMZ874-LMZ876...8 AM MONDAY TO 3 PM
MONDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 3 PM MONDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 347 PM CST SUN FEB 16 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 172200- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 347 PM CST SUN FEB 16 2014 /447 PM EST SUN FEB 16 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ACCUMULATING SNOW IS LIKELY ACROSS ALL OF NORTHERN ILLINOIS AND NORTHWEST INDIANA ON MONDAY...WITH SNOW POSSIBLY BRIEFLY MIXING WITH SLEET OR FREEZING RAIN MONDAY MORNING WELL SOUTH OF THE KANKAKEE AND ILLINOIS RIVERS. RAIN AND SNOW MELT COULD RESULT IN AN INCREASED POTENTIAL FOR FLOODING AND ICE JAMS ON AREA RIVERS LATER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-172200- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 347 PM CST SUN FEB 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. WINDS HAZARDOUS FOR SMALL CRAFT ARE EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDS HAZARDOUS FOR SMALL CRAFT ARE EXPECTED MONDAY AND ARE POSSIBLE AGAIN ON TUESDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-172200- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 347 PM CST SUN FEB 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOUTHWEST GALES ARE POSSIBLE TUESDAY...MAINLY ACROSS THE NORTHERN TWO THIRDS OF THE LAKE. && KJB VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The national radar mosaic for the moment the first event began.
10 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502878, 502879, 502875, 502877, 502880, 502881, 502870, 502873, 502871, 502872.